Georgia, 2012Hail and Damaging Winds in Georgia, February 24, 2012
February 24, 2012 · NWS FFC · 8 events in 7 counties and zones
A mid-level low pressure system moved across the Upper Mississippi Valley toward the Great Lakes on Friday, February 24. An associated surface low that tracked up the Ohio Valley pushed a cold front through the Lower Mississippi Valley and into the Deep South.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A mid-level low pressure system moved across the Upper Mississippi Valley toward the Great Lakes on Friday, February 24. An associated surface low that tracked up the Ohio Valley pushed a cold front through the Lower Mississippi Valley and into the Deep South. Along and ahead of this front, several strong to severe thunderstorms developed in west central Georgia on Friday morning. Scattered reports of large hail and wind damage were received as these storms moved across northern portions of central Georgia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Feb 24, 6:42 AM EST, 2 hours 13 minutes earlier.
Area forecast discussion, Feb 24, 6:42 AM EST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
642 AM EST FRI FEB 24 2012
.PREV DISCUSSION... /ISSUED 358 AM EST FRI FEB 24 2012/
SHORT TERM /TODAY THROUGH SATURDAY NIGHT/...
LATEST SURFACE ANALYSIS SHOWS A MUCH ADVERTISED COLD FRONT MOVING ACROSS
MISSISSIPPI THIS MORNING. MODELS ARE IN GOOD AGREEMENT WITH THE FRONT
PUSHING INTO NW GA AROUND 7 AM THIS MORNING...THEN ACROSS THE REST
OF NORTH GA THROUGH NOON...THEN ACROSS CENTRAL GA THROUGH AROUND
4 PM THIS AFTERNOON. REGIONAL RADARS SHOWS SCATTERED SHOWERS
DEVELOPING OVER CENTRAL AND SOUTH AL AND SPREADING INTO CENTRAL GA
THIS MORNING. THIS TREND VERIFIES WELL WITH 00Z NAM...GFS AND
LOCAL WRF MODELS THAT INDICATE MAINLY ISOLATED TO SCATTERED
SHOWERS INITIALLY SPREADING INTO THE STATE EARLY THIS MORNING...
THEN THE CONVECTION INCREASES IN COVERAGE AND INTENSITY...WITH
THUNDERSTORM DEVELOPMENT... BY 9-10 AM AS STRONGER UPPER SUPPORT
AND INCREASED INSTABILITIES PUSH IN FROM THE WEST AND SW
RESPECTIVELY. IT STILL APPEARS A FEW STORMS COULD BECOME STRONG TO
SEVERE AS 700 TO 1000 SURFACE BASED CAPE AND STRONG DEEP LAYER
SHEAR NOSE IN FROM THE SW JUST AHEAD OF THE COLD FRONT. SPC
CONTINUES TO SHOW PARTS OF NORTH AND MUCH OF CENTRAL GA IN A
SLIGHT RISK OF SEVERE STORMS TODAY... MAINLY SOUTH OF A CARROLLTON
TO GAINESVILLE LINE AND THIS LOOKS REASONABLE. THE GREATER STRONG
TO SEVERE STORM THREAT SHOULD BEGIN AROUND 10 AM THIS MORNING AS
THE FRONT PUSHES ACROSS NORTH GA AND CONTINUE THROUGH AROUND 3-4
PM THIS AFTERNOON ACROSS CENTRAL GA WHERE THE GREATER SHEAR...
MOISTURE AND INSTABILITIES ARE POOLED. EXPECT THE MAIN THREATS TO
BE DAMAGING WIND AND LIGHTNING FROM STRONG BOWING CELLS... BUT
CONSIDERING THE DEEP-LAYER SHEAR PRODUCING 200+ HELICITY... AN
ISOLATED TORNADO OR TWO CANNOT BE RULED OUT. THE COLD FRONT PUSHES
SOUTH BY MID TO LATE AFTERNOON...ENDING THE SEVERE STORM THREAT.
EXPECT WINDY CONDITIONS AHEAD AND BEHIND THE FRONT TODAY... SO
HAVE EXTENDED THE WIND ADVISORY FOR NORTH GA THROUGH MIDNIGHT
TONIGHT. A MUCH COOLER AND DRIER AIR MASS WILL SPREAD IN OVER THE
REGION TONIGHT...WITH LOWS BACK DOWN INTO THE 30S FOR MOST AREAS.
WILL KEEP A DRY FORECAST GOING THROUGH SATURDAY NIGHT. MOS
GUIDANCE NUMBERS WERE CLOSE SO DID NOT STRAY FAR...LEANING TOWARD
A BLEND THROUGH THE SHORT TERM.
LONG TERM /SUNDAY THROUGH THURSDAY/...
SUNDAY IS LOOKING A BIT DRIER NOW AS BOTH GFS AND ECMWF SHOW A
BAJA UPPER LOW KICKING EASTWARD...BUT NOW TRAVERSING THE SOUTHERN GULF
COASTAL STATES ON SUNDAY. MODELS SHOW THIS FEATURE ENHANCING ISENTROPIC
LIFT AND SPREADING SOME LIGHT RAIN INTO SOUTH AND POSSIBLY PARTS
OF CENTRAL GA BY EARLY SUNDAY...BUT LOOKS LIKE MOST OF CENTRAL AND NORTH
GA WILL STAY DRY. BOTH MODELS SHOW MID LEVEL MOISTURE OVERRUNNING A
WEDGE OF COOL AIR AT THE SURFACE...RESULTING IN POSSIBLY SOME
STABLE LIGHT RAIN BY MONDAY NIGHT-TUESDAY. THIS BEFORE ANOTHER
FRONTAL SYSTEM SPREADS A CHANCE OF SHOWERS AND THUNDERSTORMS INTO
THE AREA ON WEDNESDAY. GFS AND ECMWF ARE SURPRISINGLY CLOSE IN
TIMING AND STRENGTH...SO WILL SHOW THE GREATEST RAIN CHANCES ON
WEDNESDAY AND CLEARING ON THURSDAY FOR NOW.
&&
.AVIATION...
12Z UPDATE...
WINDS ARE STILL SOUTHWESTERLY BUT THEY WILL BE TURNING TO THE NW BY
18Z WITH THE FRONTAL PASSAGE. WIND SPEEDS AROUND 10-12KTS GUSTING
20-25KT AT THE MOMENT. THE WINDS ARE EXPECTED TO STAY UP AND EVEN
INCREASE TO 18KTS GUSTING 28KTS BY 18Z. CEILINGS SHOULD STAY IN
THE MVFR RANGE THROUGH 18Z THEN LIFT TO VFR AFTER THAT. EXPECTING
TSRA/SHRA TO BEGIN AROUND 13Z AND CONTINUE THROUGH 16Z-18Z VSBYS
SHOULD STAY VFR EXCEPT IN AND AROUND TSRA DEVELOPMENT.
//ATL CONFIDENCE...12Z UPDATE...
CONFIDENCE MEDIUM THROUGH 18Z
CONFIDENCE HIGH AFTER 18Z.
01
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 69 34 59 33 / 90 10 5 5
ATLANTA 70 34 56 36 / 80 10 5 5
BLAIRSVILLE 64 29 51 29 / 70 10 5 5
CARTERSVILLE 69 31 56 30 / 70 10 5 5
COLUMBUS 72 39 59 39 / 90 10 5 10
GAINESVILLE 67 34 56 33 / 90 10 5 5
MACON 72 37 61 36 / 80 10 5 10
ROME 69 31 57 32 / 50 10 5 5
PEACHTREE CITY 70 32 57 31 / 90 10 5 10
VIDALIA 78 42 62 36 / 80 40 5 10
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR THE FOLLOWING
ZONES: CATOOSA...DADE...DAWSON...FANNIN...GILMER...LUMPKIN...
MURRAY...TOWNS...UNION...WALKER...WHITE...WHITFIELD.
&&
01
Hazardous weather outlook, Feb 24, 3:15 AM EST, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
315 AM EST FRI FEB 24 2012
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-252200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
315 AM EST FRI FEB 24 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE FROM EARLY THIS
MORNING THROUGH MID AFTERNOON TODAY. A FEW COULD BECOME STRONG TO
SEVERE.
.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE INTO NORTH GEORGIA EARLY THIS
MORNING... THEN PUSH ACROSS CENTRAL GEORGIA THROUGH MID AFTERNOON.
.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THUNDERSTORMS THAT DEVELOP ALONG AND AHEAD
OF THE COLD FRONT WILL BE CLOUD-TO-GROUND LIGHTNING...STRONG GUSTY
WINDS...AND LARGE HAIL. THERE IS ALSO A POSSIBILITY OF AN ISOLATED
TORNADO OR TWO.
.DISCUSSION...
A COLD FRONT PUSHING INTO NORTH GEORGIA AROUND SUNRISE THIS
MORNING WILL INTERACT WITH A MOIST AND MODERATELY UNSTABLE AIR
MASS TO SUPPORT THE DEVELOPMENT OF SCATTERED THUNDERSTORMS. A FEW
STORMS COULD BECOME SEVERE AS DEEP LAYER SHEAR AND 300 TO 600
J/KG OF MOST UNSTABLE CAPE SPREAD INTO PARTS OF NORTH AND CENTRAL
GEORGIA DURING THE MID MORNING AND EARLY AFTERNOON HOURS. AT THIS
TIME... IT APPEARS THE GREATER SEVERE STORM THREAT WILL BE GENERALLY
SOUTH OF A CARROLLTON TO GAINESVILLE LINE... AND MAINLY BETWEEN 7
AM AND 3 PM TODAY. THE SEVERE STORM THREAT SHOULD PUSH SOUTH OF
THE AREA BY 3 PM THIS AFTERNOON...ALTHOUGH A FEW THUNDERSTORMS
MAY REMAIN POSSIBLE OVER THE SOUTHERN PARTS OF THE FORECAST AREA
THROUGH 5 PM.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON WEDNESDAY. OTHERWISE...NO
OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Feb 24, 7:44 AM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
744 AM EST FRI FEB 24 2012
GAZ047>049-241315-
744 AM EST FRI FEB 24 2012
...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN WALTON...NEWTON
AND MORGAN COUNTIES UNTIL 815 AM EST...
AT 739 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER OAK HILL...MOVING NORTHEAST AT 50 MPH.
WIND GUSTS OF 50 MPH AND OCCASIONAL LIGHTNING ARE LIKELY AS THIS
STORM MOVES ACROSS WALTON...NEWTON AND MORGAN COUNTIES THROUGH 815
AM EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE OAK
HILL...ROCKY PLAINS...ALMON...PORTERDALE...STARRSVILLE...
OXFORD...COVINGTON...NEWBORN...MANSFIELD...BRICK
STORE...REESE...HERNDONVILLE...SOCIAL CIRCLE...RUTLEDGE AND EBENEZER.
&&
LAT...LON 3356 8330 3350 8361 3350 8365 3352 8368
3349 8369 3350 8371 3349 8371 3345 8393
3348 8395 3350 8403 3353 8405 3367 8393
3382 8350 3372 8344 3366 8337 3360 8335
TIME...MOT...LOC 1244Z 246DEG 46KT 3356 8391Special weather statement, Feb 24, 8:14 AM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
814 AM EST FRI FEB 24 2012
GAZ053-066-067-241345-
814 AM EST FRI FEB 24 2012
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN TROUP...
MERIWETHER AND COWETA COUNTIES UNTIL 845 AM EST...
AT 812 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HOGANSVILLE...MOVING NORTHEAST AT 50 MPH.
WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TROUP...
MERIWETHER AND COWETA COUNTIES THROUGH 845 AM EST. SOME LOCATIONS IN
THE PATH OF THE STORM INCLUDE SAINT MARKS...MOUNTVILLE...LOUISE...
HARRISONVILLE...HOGANSVILLE...GRANTVILLE...LONE OAK...ROCKY MOUNT...
LUTHERSVILLE...WOOSTER...ALVATON...HARALSON...TURIN AND SENOIA.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3336 8461 3336 8459 3333 8452 3326 8450
3325 8451 3318 8450 3315 8451 3300 8495
3318 8501
TIME...MOT...LOC 1315Z 247DEG 45KT 3316 8487Special weather statement, Feb 24, 8:33 AM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
833 AM EST FRI FEB 24 2012
GAZ048-057>059-241400-
833 AM EST FRI FEB 24 2012
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN NEWTON...BUTTS...
HENRY AND JASPER COUNTIES UNTIL 900 AM EST...
AT 830 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BLACKSVILLE...MOVING NORTHEAST AT 60 MPH.
WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS NEWTON...
BUTTS...HENRY AND JASPER COUNTIES THROUGH 900 AM EST. SOME LOCATIONS
IN THE PATH OF THE STORM INCLUDE FINCHERVILLE...OAK HILL...
BLACKSVILLE...MCDONOUGH...OLA...WORTHVILLE...STEWART...ROCKY
PLAINS...NORTH ALCOVY...PORTERDALE...COVINGTON...STARRSVILLE...
FARRAR...BRICK STORE AND NEWBORN.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3353 8405 3353 8404 3354 8403 3365 8375
3362 8369 3361 8370 3360 8368 3357 8368
3353 8368 3346 8358 3334 8413 3349 8418
TIME...MOT...LOC 1334Z 246DEG 65KT 3345 8404Special weather statement, Feb 24, 8:45 AM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
845 AM EST FRI FEB 24 2012
GAZ066-241430-
845 AM EST FRI FEB 24 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 50 MPH WINDS
IN TROUP COUNTY UNTIL 930 AM EST...
AT 840 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER BIG SPRINGS AND IN EASTERN ALABAMA...
MOVING EAST AT 65 MPH.
THE LEADING EDGE OF THIS LINE OF STORMS HAS EXHIBITED AREAS OF
LOCALIZED...WEAK ROTATION...BUT NOTHING STRONG ENOUGH TO INDICATE THE
PRESENCE OF A TORNADO AT 840 AM EST. STILL...THE ENVIRONMENT ALONG
THIS LINE SUGGESTS AN ENHANCED RISK OF A BRIEF...GENERALLY WEAK...
TORNADO FORMING. WIND GUSTS TO 50 MPH ARE ALSO POSSIBLE AS THE LINE
MOVES ACROSS TROUP COUNTY THROUGH 930 AM EST.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CANNONVILLE...
SMITHS CROSSROAD...BAUGHS CROSSROADS...BIG SPRINGS...LOUISE...
HILLCREST...LONG CANE...WARES CROSSROADS...HARRISONVILLE...
HOGANSVILLE...LAGRANGE AND MOUNTVILLE.
EVERYONE IN THIS AREA IS URGED TO REMAIN INDOORS AND BE ALERT TO THE
POSSIBILITY OF LOCALIZED WIND DAMAGE AND WEAK TORNADOES THAT FORM AND
DISSIPATE RAPIDLY. ONCE THIS LINE OF THUNDERSTORMS MOVES EAST OF YOUR
AREA...THE RISK OF TORNADO FORMATION WILL DECREASE SIGNIFICANTLY.
A TORNADO WATCH WILL SOON BE ISSUED. CONTINUE TO MONITOR NOAA
WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3316 8513 3319 8510 3319 8508 3317 8508
3322 8495 3322 8487 3287 8486 3287 8519
3313 8524
TIME...MOT...LOC 1344Z 250DEG 56KT 3303 8490Local storm report, Feb 24, 8:55 AM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
855 AM EST FRI FEB 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM HAIL WEST POINT 32.88N 85.18W
02/24/2012 E0.88 INCH TROUP GA PUBLIC
&&
AGIBBSHail, Troup
- When
- February 24, 8:55 AM EST to 9:05 AM EST
- Where
- Troup County, 0.69 mi N of West Pt to 1.16 mi E of Hilyer
- Measured
- 1.75 in hail
- Property damage
- $445,000
- Reported by
- County Official
- Coordinates
- 32.880, -85.180
The Troup County 911 Center reported nickel to golfball size hail occurring from near West Point to southeast of LaGrange.
Thunderstorm Wind, Morgan
- When
- February 24, 9:55 AM EST
- Where
- Morgan County, 1.73 mi E of Bethany
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 33.530, -83.390
The Morgan County Emergency Manager reported that several trees were blown down near U.S. Highway 129 southeast of Madison.
Thunderstorm Wind, Greene
- When
- February 24, 10:05 AM EST
- Where
- Greene County, 0.69 mi N of Greensboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 33.580, -83.180
The Greene County 911 Center reported that a few power lines were blown down along Willow Run Road.
Thunderstorm Wind, Taliaferro
- When
- February 24, 10:18 AM EST
- Where
- Taliaferro County, 0.58 mi E of Robinson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- County Official
- Coordinates
- 33.580, -82.990
The Talliaferro County 911 Center reported that a few trees and a few power lines were blown down near U.S. Highway 278.
Thunderstorm Wind, Putnam
- When
- February 24, 10:45 AM EST to 10:50 AM EST
- Where
- Putnam County, 1.36 mi NNE of Hunts to 0.58 mi E of Hunts
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 33.349, -83.392
The Putnam County 911 Center reported that several trees were blown down along Route 129 and in Eatonton. Traffic lights were were out in Eatonton as well.
Thunderstorm Wind, Jasper
- When
- February 24, 11:15 AM EST to 11:25 AM EST
- Where
- Jasper County, 0.75 mi E of McEnheneys Crossroads to 1.5 mi NNW of Hillsboro
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- County Official
- Coordinates
- 33.228, -83.737
The Jasper County 911 Center reported that more than a dozen trees were blown down from around Highway 83 South and Clay Road. The straight-line wind damage continued to the south and southeast across unpopulated areas in the Oconee National Forest. An additional 10 to 15 trees were blown down in the vicinity of Highway 11 and Clay Tillman Road northwest of Hillsboro.
Thunderstorm Wind, Warren
- When
- February 24, 11:27 AM EST to 11:33 AM EST
- Where
- Warren County, 0.9 mi SE of Norwood to Camak
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- County Official
- Coordinates
- 33.460, -82.710
The Warren County Emergency Manager reported that a couple of trees were blown down in Norwood and a few trees were blown down in Camak.
Hail, Warren
- When
- February 24, 11:54 AM EST to 11:59 AM EST
- Where
- Warren County, 0.69 mi N of Ansley
- Measured
- 1.75 in hail
- Property damage
- $30,000
- Reported by
- Trained Spotter
- Coordinates
- 33.330, -82.770
A trained spotter reported that golf ball sized hail fell just north of Jewell.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in South Carolina, February 24, 2012$592,000 · EF2 · 11 events
- Cold in Illinois, February 24, 20121 death · 1 event
- Rip Current in California, February 24, 20121 death · 1 event
- Strong Wind in Virginia, February 24, 20121 death · $2,000 · 1 event
- High Wind in Ohio, February 24, 2012$1.1 million · 50 kt wind · 24 events
- Damaging Winds in Maryland, February 24, 2012$1.1 million · 74 kt wind · 2 events
- High Wind in New York, February 24 to 25, 2012$425,000 · 58 kt wind · 9 events
- Tornado and Damaging Winds in South Carolina, February 24, 2012$128,000 · EF1 · 3 events
- Winter Storm and Winter Weather in Vermont, February 24 to 25, 2012$125,000 · 16 events
- Hail and Damaging Winds in Georgia, February 24, 2012$210,000 · 1.75 in hail · 5 events
- High Wind in Pennsylvania, February 24, 2012$150,000 · 50 kt wind · 3 events
- High Wind in Pennsylvania, February 24, 2012$100,000 · 50 kt wind · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 365160, 365162, 365163, 365165, 365166, 365164, 365167, 365161.